Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1995, Volume 63, Issue 6

Equilibrium Refinement for Infinite Normal-Form Games<1421:ERFING>2.0.CO;2-L
p. 1421-1443

Leo K. Simon, Maxwell B. Stinchcombe

We present three distinct approaches to perfect and proper equilibria for infinite normal form games. In the first two approaches, players "tremble" in the infinite games playing full support approximate best responses to others' strategies. In the strong approach, a tremble assigns high probability to the set of pure best responses; in the weak approach, it assigns high probability to a neighborhood of this set. The third, limit-of-finite approach applies traditional refinements to sequences of successively larger finite games. Overall, the strong approach to equilibrium refinement most fully respects the structure of infinite games.

Log In To View Full Content

Journal News